Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 21, 2015, 10:17 AM EDT for Livingston County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2015, 10:17 AM EDT (14:17 UTC)
- Expired
- Jul 21, 2015, 11:00 AM EDT
- In force
- 43 min
- Issued by
- NWS Buffalo, NY
County Livingston County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
423
WWUS81 KBUF 211417
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1017 AM EDT TUE JUL 21 2015
NYZ003-013-014-211500-
ONTARIO-LIVINGSTON-MONROE-
1017 AM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ONTARIO...NORTHERN
LIVINGSTON AND SOUTH CENTRAL MONROE COUNTIES...
AT 1015 AM EDT...A STRONG THUNDERSTORM WAS NEAR GENESEO...MOVING EAST
AT 35 MPH.
WINDS GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GENESEO...LETCHWORTH STATE PARK...AVON...MOUNT MORRIS...VICTOR...
HONEOYE FALLS...CONESUS...BRISTOL...CALEDONIA AND LIMA.
THIS INCLUDES INTERSTATE 390 BETWEEN EXITS 7 AND 10.
THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND BRIEF HEAVY
DOWNPOURS.
LAT...LON 4272 7795 4297 7788 4301 7741 4285 7730
4267 7740
TIME...MOT...LOC 1415Z 270DEG 32KT 4285 7779
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 21, 7:30 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 21, 7:30 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 730 AM EDT TUE JUL 21 2015 .SYNOPSIS... A WEAK COLD FRONT WILL DRIFT ACROSS THE AREA EARLY TODAY AND BRING SCATTERED SHOWERS AND POSSIBLY SOME THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD ACROSS THE LOWER GREAT LAKES WITH MAINLY DRY WEATHER FOR THE REST OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... A COLD FRONT WILL SWEEP ACROSS THE REGION FROM NORTH TO SOUTH... FOLLOWED BY AN UPPER LEVEL TROUGH. THE CLOSE PROXIMITY OF THE UPPER TROUGH AND FRONT WILL DESTABILIZE THE AIRMASS AND PRODUCE SCATTERED SHOWERS AND POSSIBLY SOME THUNDERSTORMS. MOST UNSTABLE CAPE IN THE 1000-500MB LAYER WILL INCREASE ALONG THE FRONT THIS MORNING...TO A 1200-2000 J/KG RANGE ACROSS SOUTHWESTERN TO CENTRAL NY. A SECONDARY MAXIMUM OCCURS OVER THE EASTERN LAKE ONTARIO REGION IN THE AFTERNOON MORE CLOSELY WITH THE COOLER TEMPS ALOFT IN THE UPPER TROUGH. EVEN WITH THE PASSAGE OF THE FRONT...THE HIGH TEMPS TODAY WILL CLIMB TO THE MIDDLE TO UPPER 70S. SKIES WILL CLEAR OUT FROM WEST TO EAST LATER THIS AFTERNOON AS THE RIDGE OF HIGH PRESSURE BUILDS IN. DEWPOINTS WILL DROP OFF TO THE LOWER TO MIDDLE 50S...THUS OVERNIGHT LOW TEMPERATURES WILL LIKEWISE SETTLE TO THE 50S ACROSS THE REGION...LOWER 50S IN HILLIER TERRAIN AND THE MID TO UPPER 50S ACROSS LOWER ELEVATIONS. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... LATEST MODEL SUITE CONTINUING TO SUPPORT A MID LEVEL TROUGH ANCHORED OVER QUEBEC DURING THE MID WEEK PERIOD. COOLER AIR ALOFT COMBINED WITH DIURNAL HEATING AND A SERIES OF WEAK MID LEVEL SHORTWAVES MOVING THROUGH THE BASE OF THE TROUGH WILL RESULT IN SCATTERED MAINLY DIURNALLY DRIVEN SHOWERS ACROSS THE NORTH COUNTRY. HIGH PRESSURE OVER THE OHIO VALLEY WILL MAINTAIN ENOUGH DRY AIR TO KEEP THE REMAINDER OF THE AREA DRY WITH MORE ANTICIPATED SUNSHINE. 850 MB TEMPERATURES AROUND +10C WILL KEEP TEMPERATURES ABOUT 3 TO 5 DEGREES BELOW NORMAL AND POSSIBLY EVEN COOLER ACROSS THE NORTH COUNTRY. HIGHS BOTH WEDNESDAY AND THURSDAY GENERALLY IN THE LOWER TO MID 70S...ALTHOUGH THEY MAY HOLD IN THE 60S ACROSS THE NORTH COUNTRY. LOWS WEDNESDAY NIGHT LOOK TO BE IN THE MID TO UPPER 50S ON THE LAKE PLAINS AND THE MID TO UPPER 40S IN THE COOLER SOUTHERN TIER VALLEYS AND TUG HILL REGION. && .LONG TERM /FRIDAY THROUGH MONDAY/... ON FRIDAY THE PERSISTENT TROUGH OVER EASTERN CANADA AND NORTHERN NEW ENGLAND WILL BEGIN TO PULL EAST INTO THE CANADIAN MARITIMES...BUT STILL MAINTAIN ENOUGH CYCLONIC FLOW AND MOISTURE ACROSS THE NORTH COUNTRY TO POSSIBLY SUPPORT A FEW SCATTERED SHOWERS EAST OF LAKE ONTARIO. OTHERWISE FOR THE REST OF THE AREA EXPECT A GOOD AMOUNT OF SUNSHINE AS HIGH PRESSURE BUILDS FROM THE OHIO VALLEY INTO THE LOWER LAKES. TEMPERATURES WILL BEGIN TO MODERATE SLOWLY WITH HIGHS IN THE UPPER 70S ACROSS LOWER ELEVATIONS AND LOW TO MID 70S ACROSS HIGHER TERRAIN. ON SATURDAY HIGH PRESSURE WILL BUILD SLOWLY EAST ACROSS THE LOWER LAKES AND NEW ENGLAND AND BRING A CONTINUATION OF DRY WEATHER AND SUNSHINE. TEMPERATURES WILL CONTINUE TO MODERATE BACK TO NEAR AVERAGE FOR MID SUMMER WITH HIGHS IN THE LOWER 80S AT LOWER ELEVATIONS. THE NEXT CHANCE OF A FEW SHOWERS AND THUNDERSTORMS WILL ARRIVE SATURDAY NIGHT AND SUNDAY WITH BOTH 12Z RUNS OF THE GFS AND ECMWF CONTINUING TO SHOW A WEAK TROUGH MOVING THROUGH THE GREAT LAKES. A FEW SHOWERS MAY LINGER INTO MONDAY ESPECIALLY ACROSS EASTERN PORTIONS OF THE AREA. TEMPERATURES WILL BE WARM SUNDAY AND MONDAY WITH HIGHS IN THE LOWER 80S AT LOWER ELEVATIONS. HUMIDITY WILL ALSO CREEP UPWARD...BUT IT WILL NOT BECOME AS OPPRESSIVE AS IT WAS OVER THIS PAST WEEKEND. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... VFR EXPECTED TO PREVAIL THROUGH THIS TAF CYCLE. ONLY EXCEPTION MAY BE BRIEF PERIODS OF MVFR CIGS/VSBYS WITH CONVECTION ALONG A COLD FRONT PASSING NORTHWEST TO SOUTHEAST ACROSS THE AREA TUESDAY MORNING. OUTLOOK... WEDNESDAY THROUGH SATURDAY...MAINLY VFR. && .MARINE... A COLD FRONT WILL BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS INTO THIS MORNING. WINDS AND WAVES WILL INCREASE SOME LATER TONIGHT AND WEDNESDAY BEHIND THE COLD FRONT WITH WINDS AROUND 15-17 KNOTS AND WAVES 2-4 FEET. THIS WILL PRODUCE CHOPPY CONDITIONS MAINLY ON LAKE ONTARIO...BUT WINDS AND WAVES ARE EXPECTED TO BE JUST UNDER SMALL CRAFT ADVISORY CRITERIA. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...LEVAN/WCH NEAR TERM...WCH SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...APFFEL/WCH MARINE...LEVAN/WCH
Hazardous weather outlook, Jul 21, 5:43 AM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 543 AM EDT TUE JUL 21 2015 NYZ001>008-010>014-019>021-085-220945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 543 AM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-220945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 543 AM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 21, 10:17 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1017 AM EDT TUE JUL 21 2015
NYZ003-013-014-211500-
ONTARIO-LIVINGSTON-MONROE-
1017 AM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ONTARIO...NORTHERN
LIVINGSTON AND SOUTH CENTRAL MONROE COUNTIES...
AT 1015 AM EDT...A STRONG THUNDERSTORM WAS NEAR GENESEO...MOVING EAST
AT 35 MPH.
WINDS GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GENESEO...LETCHWORTH STATE PARK...AVON...MOUNT MORRIS...VICTOR...
HONEOYE FALLS...CONESUS...BRISTOL...CALEDONIA AND LIMA.
THIS INCLUDES INTERSTATE 390 BETWEEN EXITS 7 AND 10.
THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND BRIEF HEAVY
DOWNPOURS.
LAT...LON 4272 7795 4297 7788 4301 7741 4285 7730
4267 7740
TIME...MOT...LOC 1415Z 270DEG 32KT 4285 7779
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:50 AM EDT | Special Weather Statement | BUF | Ontario | 40 min |
| Jul 21, 3:25 PM EDT | Small Craft Advisory | BUF | 10 hr |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.